Chrome 2001
.
Aetna Intelihealth InteliHealth Aetna Intelihealth Aetna Intelihealth
 
.
. .

   Advertisement
Carepass Ad Carepass Ad .
Chrome 2001
Chrome 2001
InteliHealth
Ask the Doc
4464
Ask the Doc
Ask The Expert
Harvard Medical School
Image of a cadeusus
. .
General Medical Questions
.
Question : My husband was recently diagnosed with psoriasis. He has been experiencing pain in his feet - the ankle and heel area. Could this be related to the psoriasis?
.
.
.
The Trusted Source
.
.
Howard LeWine, M.D.

Robert H. Shmerling, M.D. is associate physician at Beth Israel Deaconess Medical Center and associate professor at Harvard Medical School. He has been a practicing rheumatologist for over 20 years at Beth Israel Deaconess Medical Center. He is an active teacher in the Internal Medicine Residency Program, serving as the Robinson Firm Chief. He is also a teacher in the Rheumatology Fellowship Program.

.
.
July 30, 2013
.

Psoriasis is a chronic skin condition that causes inflammation and scaling of the skin.

There could be a connection between your husband’s psoriasis and the pain you have described. Psoriasis is not usually painful.

Still, approximately 10% of people with psoriasis develop arthritis (called psoriatic arthritis). The arthritis is more likely to develop in people whose psoriasis involves their nails, with “pitting” or small indentations. And the joint symptoms may even develop before the skin disease.

Psoriatic arthritis usually involves only a few joints. This is in contrast to rheumatoid arthritis, which usually involves far more. Also, it may involve the lower back (called sacroiliitis). And often, it includes the tendons as they travel near joints, a form of tendinitis.

Your husband’s ankle could hurt because of arthritis and the heel pain may be related to tendonitis of the Achilles tendon. Other typical features of psoriatic arthritis include stiffness that is worst in the morning, swelling and warmth around the painful areas and improvement with anti-inflammatory medicine (such as ibuprofen or naproxen).

Of course, the pain in his feet could be unrelated to psoriasis. He should review his symptoms with his doctor, and have a complete exam. This can help find whether there is a connection and to decide on the best treatment.

.
.
InteliHealth
.
Ask A Question
.
.
InteliHealth
Do You Have A Question?
.
. . .
.
Ask The Expert Archives
Topics
.
InteliHealth
.
InteliHealth

    Print Printer-friendly format    
   
dmtatd
dmtATD
dmtatd
126747
InteliHealth
1998-05-15
f
InteliHealth
NULL
411, 4464, 4581, 4582, 7991, 7992, 7995, 7996, 7997, 8122, 8438, 8463, 8464, 8465, 8466, 8467, 8468, 8469, 8470, 8471, 8472, 8473, 8474, 8475, 8476, 8477, 8479, 8480, 8481, 8482, 8483, 8484, 8486, 8487, 8488, 8489, 8490, 8760, 14219, 20807, 21346, 21349, 21351, 23926, 23938, 24017, 24025, 24075, 24151, 24510, 24519, 24549, 24869, 24878, 25107, 25518, 25646, 25968, 29367, 29516, 29595, 48666, 48812, 59367,
4581
.
.  
This website is certified by Health On the Net Foundation. Click to verify.
.